Scientists suspect low-dose effects have led to global epidemic
by mollierose on Mon Dec 05, 2011 06:47 PM
Well hello all!
Today is the day we start a new journey. My mom had her first Gemzar treatment at 8:30 this morning. She will be on Gemzar for 8 weeks then 5 weeks of Radiation and 5FU and then another 8 weeks of Gemzar.
I would just like to know everyone's stories or side effects from this chemo. And how effective it all was.
We are very thankful to God that they see no signs of cancer anywhere and all this aggressive treatment is preventative. Sad thing is mom is feeling great the last few weeks and now will she feel awful?? Any suggestions or stories are much appreciated. Just to let those know who don't know she had the whipple done on October 4th and it was stage 2b.
Merry Christmas everyone and remember I am praying for you all too!! Mollie
by Joan_l_3 on Mon Dec 05, 2011 07:38 PM
Congratulations on your mom being one of the lucky ones able to have Whipple surgery.
My husband had this surgery followed by 5FU coupled with radiation then 6 months of Gemzar, administered for 3 weeks on and 1 week off. He tolerated all the treatment pretty well, kept up his normal routine for the most part, going bowling and out for lunch and to the movies. He did get more tired and had some weight loss.
You really have to keep up with the weight loss since she probably has lost some weight already. She should be taking pancreatic enzymes with all her food intake (one capsule as she begins her meal, another capsule in the middle of the meal and another toward the end; amount she needs may have to be found by trial & error) or the contents of the capsules may be sprinkled on her food so what she eats can be properly processed and also Nexxium an hour prior to breakfast each day to combat stomach acid. If she encounters diarrhea, try to get on top of that ASAP as well, since it can get very serious very quickly.
Let us know how she is doing. Good luck.
by tomco727 on Thu Dec 08, 2011 05:25 AM
Hi Mollie Rose
glad to see your mom is doing so well ,my wife had the whipple Jan this year like your mom 2b she finished her treatments about 2 months ago gemzar,5fu,gemzar .it seams like a long haul but just keep taking it a day at a time ,she has gotten most of her strength back but still has alot of digestive problems ,but she is coping pretty good and is able to do gardening ,shopping and out with girlfriends again so it will get better for your mom too Tom
by eyesurvived on Sun Dec 11, 2011 06:34 PM
Apparently Gemzar is effective. I'm here 8 years later.
Hot & greasy scalp the next day after treatment.
No nausea. No hair loss.
The shots to repair the bone marrow from the effects of Gemzar caused mild convulsions for a day or so after each treatment. It was totally bearable. These convulsions were not noticeable to others, and were mostly in my back muscles. The shots weren't needed until about my 3rd or 4th treatment (sorry about the fog -- it was 8 years ago).
Have a great Christmas!!
by eyesurvived on Sun Dec 11, 2011 06:35 PM
*were to repair
Sorry about that.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.